My husband takes one-half of a 25 mg. Cclorthalidone once each day; also a 5 mg. amlodipine besylate twice per day. These are in addition to one 100 mg. losartan, 40 mg. of atorvastatin and 112 mcg. of levothyroxine; additionally, one 81 mg. aspirin daily.
Recently he was sick with bronchitis for three weeks and lost about 12-14 pounds. At the ER where I took him, all the tests and procedures came back 'normal'. In the last week or ten days his blood pressure has got as low as 88/43! He is 78 years old, and in very good health; this, despite a mild heart attack in 2012. As a result, he has 4 stents. However, the primary issues that everyone's tested for are in normal range.
So. We're wondering if the rather sudden weight loss is causing the two main blood pressure meds to "overreact". His cardiologist at one time about a year ago prescribed a blood pressure drug that caused him to get so dizzy he had to be ambulanced to the ER twice; the 'time-release' version of the same drug was prescribed as an option, but the pharmacist warned my husband that it could drop his BP very quickly... to death. Needless to say, he refused that one also. He saw his new primary doctor this morning but that doctor didn't seem too concerned about this blood pressure roller coaster.
This is an intermittent situation; it doesn't seem to follow a pattern that we can identify, so we would be grateful for any observations you may have. After checking the long list of side effects from this drug (chlorthalidone), the only one that seems to fit is dizziness or light-headedness; when standing. He mentioned that the lamps or lights in the house also appear much brighter for a few seconds while his pressure is low. It will be at or below 100 over 42 or 45, etc. Not good... Any comments or suggestions? Thank you for whatever information you can provide. Of course, we know the drill: you cannot diagnose, or treat or prescribe... But this Q & A provision must be here for something, eh?